Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Red rash on ears, arms, neck and chest. Itching. Breastfeeding. What could be causing this?

I have a rash that started on my ears, then lower arms, then behind my ears, down my neck and to my upper chest area. The rash is very faint with tiny, pinhead, red bumps and itches like crazy! I am nursing a 3 month old and am wondering what I can take to relieve the itching and what in the world could be causing this... I have never been prone to rashes before. Thank you for your help!
Asked On : Fri, 26 Oct 2012
Answers:  2 Views:  652
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
I would be pleased to answer your question .

You seem to be having an uritcarial allergic rash .
You should take anti histamine like Hydroxyzine . It is safe if taken in a small dose for a short period of time. You should however consult first with your pediatrician to approve and prescribe you the same . The literatures say that is safest among the anti histamines . However , AntiHistamines sensitivity is very high in infants .so be cautious and see the risk and benefit ratio .

I would in the mean time suggest you to apply over the counter lotion called SARNA lotion which you can apply 2 to 3 times a day .

Thanks and Take care
Answered: Fri, 26 Oct 2012
I find this answer helpful
Dermatologist Dr. Ajit Singh's  Response
The partial history given by you suggests it could be contact dermatitis or any viral exanthem or drug rash or something else. Kindly give details about being on some other medication or not; associated symptoms like runny nose, fever, headache, malaise etc.; whether it occurred after wearing artificial jewellery or you got exposed to environmental allergen. Itching may be relieved by taking antihistaminic, but it will not cure the root cause. A dermatology opinion is strongly suggested.
Answered: Fri, 26 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor